Okay, I can't take it anymore. I'm so hungry all the time and I don't know what the deal is. I had a TT in December of 2007 so I'm 6 months out now on Synthroid 150 mcg. Just had bloodwork last week and TSH is .096. Doc is fine with it and says all my other levels are "normal." (I am having a copy sent to me.) I am a runner but I'm not running anymore than I was before and nothing in my diet has changed. But I feel famished all the time for the past few weeks. I have gained about 3 pounds but I'm a thin person and go up and down 5 pounds all the time. I'm starting to get concerned because I feel like I'm gonna blow up like a balloon if I eat as much as I want to. Why do I feel like I'm starving all the time? Is it the low TSH and my body isn't used to it? Is it the meds? What the heck????!
Well, I had my thryoid removed but the surgery report indicated that I did have Hashimotos. I've taken thyroid meds for 15 years now, 14 of them on Levoxyl and now on Synthroid for 6 months. This has started in the last few weeks. I could understand if my running had increased but nothing has changed. Just my big fat appetite!
Because after my TT when I started back on the Levoxyl I just wasn't feeling all that great. My hormone levels were not getting back to normal in a timely manner and I just felt like I was sick all the time. My doc suggested maybe changing to synthroid could help and certainly couldn't hurt. Even increasing my dosage on Levoxyl wasn't accomplishing anything. So I switched to Synthroid and apart from losing about a billion hairs a day I started feeling better really quickly. And the hair loss has stopped so now everything is as it should be according to my doctor. But now I'm starving to death. Just one more thing on the thyroid rollercoaster......
Yes, I am starving all the time. I was on Prednisone for a month before and a week after TT, so that did not help either. Every day I start out by trying to stay on some type of restrictive diet, but by the evening I am ready to eat the table and it continues into the night. Does anyone know why it is worse at night? I am two weeks postop and have gained 10 lbs. in about six weeks. I am not on any thyroid meds right now. I guess I must wait until after RAI.
Had the same problem when I was taking 150 synthroid-137 was fine, but I had hypo symptoms-upped to 150 and no stop eating. I just switched to 1 1/2 grains of Nature throid and eating is better and have lost 5 pounds in less then a week! Try switching your meds. it may help.
I have been on synthroid for almost 3 years now and today I forgot to take it and noticed that my appetite was normal so I got on the web and did a search for hunger on synthroid and found several posts including this one. I too have issues with weight. I feel like I eat all the time because I am so hungry all the time. My weight goes up and down 3 to 5 pounds at a time. I wish doctors took this more serious cause I am beyond frustrated with it. I try to eat healthy and stay away from sugar as much as possible. I crave sweets so it is a challenge for me. Need to talk to my doctor!!
It is always possible that you are still hypothyroid, due to inadequate, or incorrect meds. If you will please post your thyroid related test results and their reference ranges shown on the lab report, members will be better able to assess your status. So you have symptoms other than weight issues.
I too have issues with hair falling out, but other then the whole being hungry thing all the time no other problems. If I don't take it I start to feel lousy. But today for the first time in a long time I didn't feel hungry at all. Is this coincidence?
I have read about hunger feelings sometimes being related to stomach acid levels. And I do know that thyroid levels can affect stomach acid and acid reflux. So there may well be a connection there for you; however, such a quick effect when you forgot your med is unusual. That made me wonder if you could be having a reaction to the binders/fillers in the Synthroid. T4 meds vary quite a bit as far as the fillers/binders used to make the pills. Some patients have reactions to some and not others. The only T4 med that is free of binders/fillers is one called Tirosint, which is a liquid in a gelcap. So, you could talk to your doctor about switching to another T4 med and see what effect that has for you.
I would still like to see your thyroid related test results and reference ranges shown on the lab report, to better assess the adequacy of your testing and treatment.
Of course the weight gain can be related to eating more due to the effect of withdrawal from nicotine. I have also read that smoking also causes a slight increase in metabolism. Also, if your thyroid levels are not optimal, your metabolism my be less than optimal for you.
If you will please post your thyroid related test results and reference ranges shown on the lab report, we can try to assess your status. Also, what is the dosage of your Tirosint? Do you have any symptoms besides the hunger pains and weight gain?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.